Louisiana, 2016Flash Flood in Louisiana, April 19, 2016
April 19, 2016 · NWS SHV · 1 event in 1 county or zone
A band of showers and thunderstorms producing heavy rainfall developed during the mid and late afternoon hours on April 19th, and moved repeatedly over the same areas across Northern Bienville and Southern Lincoln Parishes. Additional storms merged with this line, thus enhancing the heavy rain, and produced a band of two to four inch rainfall totals in one to two hours time over already…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of showers and thunderstorms producing heavy rainfall developed during the mid and late afternoon hours on April 19th, and moved repeatedly over the same areas across Northern Bienville and Southern Lincoln Parishes. Additional storms merged with this line, thus enhancing the heavy rain, and produced a band of two to four inch rainfall totals in one to two hours time over already saturated grounds from heavy rainfall that fell a week prior along the Interstate 20 corridor. This heavy rainfall event was in association of a plume of tropical moisture which surged north from the Gulf of Mexico ahead of a stationary upper level low pressure system over eastern Nebraska and Eastern Kansas. As a result, flash flooding developed which closed an intersection southeast of Bryceland, LA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 3:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 19, 3:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT TUE APR 19 2016
.DISCUSSION...
THIS AFTERNOON SHOWERS AND THUNDERSTORMS WERE ON THE INCREASE OVER
PARTS OF DEEP EAST TEXAS ACROSS NORTHWEST AND NORTH CENTRAL
LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS DUE TO THE WARM
TEMPERATURES ACROSS THIS REGION ALONG WITH AVAILABLE GULF MOISTURE
BY THE SOUTHERLY LOW LEVEL FLOW AROUND THE FRONT SIDE OF AN
INVERTED TROUGH OF LOW PRESSURE FROM SOUTH CENTRAL TEXAS ACROSS
EAST AND NORTHEAST TEXAS AND PARTS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. ALSO A SMALL SCALE SHORT WAVE EMBEDDED IN THE
FLOW AROUND THE TOP OF A FLAT RIDGE OF HIGH PRESSURE ALOFT OVER
MEXICO AND SOUTH TEXAS...AND INTO THE BACK SIDE OF A RIDGE OF
HIGH PRESSURE ALOFT FROM THE NORTHERN GULF INTO THE GREAT LAKES
AREA. EXPECTING THIS REGION OF CONVECTION TO END DURING THE
OVERNIGHT HOURS. WENT LOWER POPS OVER PARTS OF NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA EARLY
TONIGHT...BUT INCREASED LATE AS A SHORT WAVE TROUGH ROUNDING THE
BASE OF A LARGE UPPER LOW SPINNING OVER THE ROCKIES SHIFTS ACROSS
OKLAHOMA AND NORTH TEXAS. THIS SYSTEM WILL BE NUDGING A SURFACE
COLD FRONT TOWARD THE FOUR STATE REGION THAT WILL BE SLOW TO ENTER
THE AREA UNTIL THE NEXT SHORT WAVE ROUNDS THE BASE OF THE UPPER
TROUGH AS THAT ASSOCIATED UPPER LOW LIFTS EAST ACROSS THE PLAINS TOWARD
THE UPPER MIDWEST AND GREAT LAKES REGION LATE WEDNESDAY AND INTO
THURSDAY. SOME OF THE HEAVIER RAINFALL AMOUNTS WILL MOST LIKELY
SET UP ACROSS PARTS OF EAST AND NORTHEAST TEXAS...NORTH
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS FOR WEDNESDAY
AND INTO THURSDAY. HAVE NOT ISSUED A FLASH FLOOD WATCH THIS
SHIFT...BUT LATER SHIFTS WILL LIKELY DETERMINE THE AREAS THAT
WILL NEED ONE AS ORIENTATION OF THE AXIS LINES UP. RAIN CHANCES
WILL DECREASE IN WAKE OF THE COLD FRONT AND PASSAGE OF THE UPPER
TROUGH OF LOW PRESSURE. WITH HIGH PRESSURE ON THE SURFACE AND
ALOFT SHIFTING OVER THE FOUR STATE REGION DRY CONDITIONS SHOULD
PREVAIL FOR MOST OF FRIDAY THROUGH THE LATE WEEKEND. THE NEXT
UPPER LEVEL DISTURBANCE WILL ARRIVE ON SUNDAY NIGHT INTO MONDAY
RETURNING RAIN CHANCES. THE RAIN CHANCES WILL BE SMALL BUT LINGER
INTO THE FIRST HALF OF THE WORK WEEK.
&&
.PREV DISCUSSION... /ISSUED 1259 PM CDT TUE APR 19 2016/
AVIATION...
RATHER UNCERTAIN CIG/VSBY FCST THIS PD...AND A MIXED BAG OF
FLIGHT CATEGORIES THROUGOUT THE PD IS THE LIKELY RESULT. WE WILL
LIKELY SEE OFF AND ON PERIODS OF SHWRS/TSTMS WITH CIGS IMPROVING
SOME THIS AFTERNOON OVER E TX/N LA. ANY IMPROVEMENT WILL BE LOST
20/03-06Z AS LOW STRATUS AND FOG LIKELY DEVELOP ONCE AGAIN.
ANOTHER ROUND OF CONVECTION WILL MOVE INTO THE REGION EARLY WED
MORNING AND CONTINUE THROUGH AND BEYOND THE 18Z TAF PD. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 75 63 76 / 60 80 70 60
MLU 63 76 63 76 / 60 80 70 60
DEQ 62 74 58 75 / 60 80 60 40
TXK 63 74 61 76 / 60 80 60 40
ELD 63 74 63 76 / 50 80 70 50
TYR 65 75 63 77 / 70 80 50 60
GGG 64 74 63 76 / 60 80 60 60
LFK 65 76 65 78 / 60 80 70 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/12
Hazardous weather outlook, Apr 19, 11:44 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 PM CDT TUE APR 19 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1244 PM CDT TUE APR 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS
OF SOUTHERN ARKANSAS AND NORTH LOUISIANA. PRECIPITATION TOTALS OF
AN INCH OR TWO CAN BE EXPECTED. ADDITIONALLY...EMBEDDED
THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS MAY BE POSSIBLE
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS PRODUCING HAIL
AND DAMAGING WINDS ARE ALSO POSSIBLE ON WEDNESDAY AND THURSDAY.
PRECIPITATION WILL DIMINISH THURSDAY AFTERNOON WITH THE PASSAGE OF
A WEAK COLD FRONT THAT WILL MOVE THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...IS NOT EXPECTED THIS AFTERNOON AND EVENING.
06
In the hours before
Special weather statement, Apr 19, 3:36 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT TUE APR 19 2016
LAZ005-006-014-192215-
UNION LA-OUACHITA LA-LINCOLN LA-
436 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EASTERN
LINCOLN AND NORTHWESTERN OUACHITA PARISHES UNTIL 515 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF RUSTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE...CHOUDRANT...
DOWNSVILLE...DREW...D ARBONNE...CALHOUN...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3250 9257 3272 9253 3273 9219 3249 9216
TIME...MOT...LOC 2136Z 261DEG 16KT 3261 9250
24
Flash Flood, Bienville
- When
- April 19, 5:00 PM CST to 6:45 PM CST
- Where
- Bienville County, 4.11 mi NNE of Walsh to 4.09 mi NNE of Walsh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.421, -92.884
The intersection of Highway 507 and Highway 797 southeast of Bryceland was flooded and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 19, 20161 death · 1 event
- Heat in Washington, April 19, 20161 death · 1 event
- Wildfire in North Carolina, April 19, 2016$2.3 million · 1 event
- Hail and Damaging Winds in Texas, April 19 to 20, 2016$308,000 · 1.5 in hail · 15 events
- Flash Flood and Hail in Texas, April 19 to 21, 20162 in hail · 16 events
- Tornado and Hail in Texas, April 19, 2016EF0 · 9 events
- Hail in Texas, April 19, 20162 in hail · 4 events
- Hail and Damaging Wind in Texas, April 19, 20161.75 in hail · 4 events
- Tornado in Missouri, April 19, 2016EF0 · 1 event
- Hail in Oklahoma, April 19, 20161.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620076.